Relapse around period

Hi,

Anyone have advice on how to handle relapses around one’s period? I seem to be experiencing some nice improvement on the 25mg of Nortriptyline, however, whenever my period comes, it’s as if all bets are off. I start feeling a lot more off-balance again, the dizziness increases, brutal headaches and I feel like I am walking through jello. So, now I have to go through this for a week, every 24 days?

Has anyone successfully dealt with this? Increased meds during this time?

Thanks,
Kim

1 Like

Hi Kim
Would you consider a low dose birth control pill to rid your periods completely? Ask Jenny about hers…you could also use a progesterone cream. You can google charts to see what happens right before and/or during your period and maybe try to balance out your hormones to avoid the highs and lows.
Kelley

1 Like

Hi Kelley,

I am a little hesitant to start a birth control pill, only to avoid more side effects…as I have taken one before only to experience bad side effects. I was diagnosed with Hashimoto’s Thyroiditis and given a thyroid pill to take…I was waiting till I was a little more leveled out on the Nortriptyline before I started. However, maybe that would help with the lows around my period.

Thanks,
Kim

Hi Gals,

I’m actually trying to decide the same thing! Since I think my #1 trigger are the lovely horomones, I’m debating on getting on a low birth control as well! My ob/gyn told me to continue to keep taking it the whole cycle, not to have the period which is totally safe and this will hopefully keep my horomones in check. I’m going to check with my nuerologist just to be safe if he thinks this is a good idea. I’m also currently breastfeeding and wondering if this is stirring up all the horomones as well and have gotten a medicine to stop my milk production which breaks my heart, but am also nervous if stopping will make it worse? Who knows and I guess there is only one way to find out.

I think the BC I’m going to try is the lo-seasonal? i also like aleese in the past which is also a low dosage.

Good Luck!
Troy

1 Like

Kim,
I just wanted to say I’ve heard a lot of bad things about birth control pills and MAV. I mean everyone is different. But for the most part, it’s not a good mix. It sure didn’t work well for me. From the people I’ve met, it seems to be something us women unfortunately have to deal with. I have a great group of friends online I talk to on almost a daily basis, and 3 of them are on Nori. And almost completely better. But whenever it’s that time of month, the dizziness comes back. I don’t mean to come off as negative about the situation, but wanted to share what I know.

That’s all I know about it. I’m just use to everything being worse that time of the month. I hope you can figure something out!

Yeah. seems to be an interesting one. I share your monthly relapse hell, yet when I got ill with this the first time I was already on a birth controll pill yet was advised to stop taking it because it could be contributing to the MAV. However all of these pills have slightly different makeups so it’s maybe a case of ensuring you’re on the best one possible for this condition. Either way, I’d say your right to check it out with your neuro and probably a good endocrine doc too. I’d be really interested to know what advice you get and whether they recommend any specific pill or type of pill.

1 Like

Hi Ladies,

Thanks for your input! I am going to avoid taking any birth control right now, because I would hate to add something more to the mix. I am seeing my doc in the middle of December, so I will check with him then, but I had read somewhere on this forum awhile back, that somebody increased their med dose slightly around their period to counter the hormonal fluctuation.

Kim

This is EXACTLY what happens to me too! I thinks things are getting better and them Whammo the First day of my period comes and I am crazy dizzy again. It is so depressing!!!

Sounds like you need to get your hormones checked…perimenapose can cause a lot of these problems…and a strong indicator is when symptoms worsen around the period

But I am only 38!! and trying to have another baby! My MAV was sooo bad when I was pregnent

I have horrible MAV and am on multiple meds to stay functional (after being totally disabled for most of a year). I take Seasonique so I only have a few periods a year. Birth control pills have never given me noticeable side effects, and migraine is always much worse during my period. My husband is fixed, so I don’t even need the birth control; it’s just to keep my world steady.

Hi…

Perimenopause can set in during the mid-thirties, so you are right in the realm…I would really have this checked out…have you had your hormones tested? Estrodial, Progesterone, etc? And it doesn’t mean that you can’t get pregnant…you still have time…

Kim

Hmmmm. thanks maybe I will. Even if I am perimenapausal there really isn’t anything they can do about it right?